Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 18, 2021, 1:00 AM CDT for Lincoln County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2021, 1:00 AM CDT (06:00 UTC)
- Expired
- Jun 18, 2021, 1:45 AM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 132 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1503 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 2655 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted.
142 WWUS83 KLBF 180600 SPSLBF Special Weather Statement National Weather Service North Platte NE 100 AM CDT Fri Jun 18 2021 NEZ059-180645- Lincoln NE- 100 AM CDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL 145 AM CDT... At 1259 AM CDT, Doppler radar was tracking a strong thunderstorm over Wallace, or 23 miles north of Hayes Center, moving east at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wallace, Wellfleet, Dickens and Somerset. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4074 10123 4092 10124 4098 10071 4071 10069 TIME...MOT...LOC 0559Z 269DEG 17KT 4084 10114 $$ Buttler
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 17, 11:27 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 17, 11:27 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1127 PM CDT Thu Jun 17 2021 .SHORT TERM...(This evening through Friday night) Issued at 342 PM CDT Thu Jun 17 2021 Isolated showers developed this morning at the cusp of the best mid level instability which is paired with weak mid level WAA. The AC associated with the showers has only weak vertical extent in most cases, however there have been a couple CGs associated with this area of convection. This all occurring on the edge of the upper ridge centered over the Great Basin area into the central Rockies. This area of convection is expected to continue moving further east this afternoon. The main hazard today lies with Heat Adv area as mainly sunny skies will lead to heat indices above 100 through early evening. Weak stationary front lies from southwest through northeast NE with highest apparent temps south of the front. Convergence along the front is currently weak as mid level forcing to promote LL adjustment is also weak. Attention turns to potential for thunderstorm development this evening and overnight. AC moving into the Panhandle now suggests another subtle mid level short wave may be embedded in the flow. However with morning 700mb temps at a record for this date here at LBF, and very dry layer from 850-600mb or so coupled with weak deep layer shear, convective initiation will be tough. Would likely have to result from terrain forcing further west and move into the area. A few of the morning deterministic model runs do show this potential, as do a few CAMs which develop convection near the WY/CO line and expand into northeast CO by evening helped somewhat by upslope flow north of the boundary. The sustainability of this convection into southwest NE is highly in question due to the above mentioned hindrances, and with RH in the LCL-LFC layer being 20% or so it would have to be a healthy updraft in the weak shear to overcome the nearly certain dry air entrainment that any storm would encounter. Still with slightly better shear this evening associated with weak height falls and increasing mid level flow, cannot totally rule out a similar scenario to Wednesday night in southwest NE this evening so have some slight chcs there. Anything that would survive should have decent downdraft potential so some gusty winds would be possible. Further north, after midnight a decent PV anomaly will drop southeast across the northern Plains. Thermal advection ahead of this feature paired with some cooling further north will develop weak mid level FGEN forcing in north central NE which will likely coincide with good mid level instability. This should be enough forcing to generate at least elevated convection overnight, though likely isolated to widely scattered coverage and low QPF. As a result some POPs included here mainly after midnight. Friday will be cooler in the post-frontal environment and may be hampered slightly by mid level cloud cover in the north associated with any lingering showers there. Afternoon temps will remain above average for this time of year but only slightly as the aforementioned PV anomaly swings through the northern Plains and pushes the thermal boundary southward into KS. Broad scale subsidence will overspread the area from late morning on suggesting a mainly sunny and dry day in store. .LONG TERM...(Saturday through Thursday) Issued at 342 PM CDT Thu Jun 17 2021 The upper pattern begins a transition to a northwesterly flow as a series of short waves carve out a very anomalous upper trough, eventually residing across the upper Midwest and Great Lakes by the start of the workweek. As heights gradually fall through Saturday and zonal flow develops over the northern High Plains, the low level response will be to increase southerly flow and resultant moisture back northward as the next short wave approaches. This should allow a favorable return of instability to some extent and a better chance for thunderstorm activity. The more significant PV anomaly and associated frontal passage looks to come through Sunday, though timing varies among deterministic models as expected, as well as ensemble systems. Further, ensemble systems also clustering toward a drier solution with the passage of the front, however deterministic runs from the EC/Canadian do suggest post-frontal QPF. The forecast will include precip chances which seems reasonable given the anomalous nature of the upper trough. Beyond Monday, a mainly dry forecast is in store as a transitory ridge builds into the area by mid week. Temperatures will be significantly cooler and well below average Monday before moderating Tuesday and Wednesday back to near or slightly above average for this time of year. && .AVIATION...(For the 06Z TAFS through 06Z Friday night) Issued at 1126 PM CDT Thu Jun 17 2021 Mostly quiet aviation conditions are expected through Friday. A few isolated thunderstorms are moving across southwest Nebraska, but are expected to weaken as they move eastward and shouldn't impact either terminal. Otherwise, VFR conditions prevail. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Stoppkotte LONG TERM...Stoppkotte AVIATION...Kulik
Hazardous weather outlook, Jun 17, 8:33 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 833 PM CDT Thu Jun 17 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-190145- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 833 PM CDT Thu Jun 17 2021 /733 PM MDT Thu Jun 17 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Isolated thunderstorms remain possible this evening across southwest Nebraska, with thunderstorms also possible overnight across north central Nebraska. The potential for severe storms is low. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. There are additional thunderstorm chances Saturday through Sunday night. At this time, the threat for severe storms remains uncertain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jun 18, 1:00 AM CDT, 0 minutes before
Special Weather Statement National Weather Service North Platte NE 100 AM CDT Fri Jun 18 2021 NEZ059-180645- Lincoln NE- 100 AM CDT Fri Jun 18 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LINCOLN COUNTY UNTIL 145 AM CDT... At 1259 AM CDT, Doppler radar was tracking a strong thunderstorm over Wallace, or 23 miles north of Hayes Center, moving east at 20 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Wallace, Wellfleet, Dickens and Somerset. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4074 10123 4092 10124 4098 10071 4071 10069 TIME...MOT...LOC 0559Z 269DEG 17KT 4084 10114 Buttler
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 1:56 AM CDT | Special Weather Statement | LBF | Custer | 49 min |
| Jun 18, 3:10 AM CDT | Special Weather Statement | LBF | Valley | 20 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.